Announcement

Announcement Module
Collapse
No announcement yet.

Neuropathy

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Neuropathy

    I finished 3 * BEP in April 2018 but over the last few months have been having a lot of neuropathy symptoms but at first my regular doc thought i may have lupus or lyme disease but them tests have come back negative so now i am seeing a Electromyography doc to test nerve function due to chemo treatment so my questions are.

    1 - Has anybody else had neuropathy after finishing treatment
    2 - And how long after treatment did you first start getting symptoms
    3 - And any good treatments to help with the pain and symptoms

  • #2
    Mine started during treatment and the docs have not mentioned any treatment that might help.
    Jan, 1975: Right I/O, followed by RPLND
    Dec, 2009: Left I/O, followed by 3xBEP

    Comment


    • #3
      Mine peaked a couple months after finishing chemo, and then subsided slowly over the next few years. Peaking a year + after treatment does seem a little odd. Any other changes? environmental, stress, injuries, etc?
      6/5/15: bHCG 27,AFP 8.66, LDH 361, 5.6cm lymph node - Stage IIC
      6/16/15: Left I/O 85% EC, 10% chorio, 5% yolk sac opinion 2 (mayo) 90% EC, 10% yolk sac
      7/7/15: bHCG 56, AFP 42, LDH 322
      7/13/15: begin 4xEP, end 9/18/15
      10/1/15: bloodwork normal, ct scan shows 2 lymph nodes 1.0cm
      10/26/15: 2nd opinion on CT results - lymph nodes normal. Surveillance!
      4/6/16: 1.7cm X 1.5cm lymph node found with markers normal.
      4/20/16: RPLND @ IU - teratoma only!
      10/22/19: all clears up to this date!

      Comment


      • #4
        I think we are all different. My neuropathy has continued to get worse with time. I cannot tell most of the time if I have a half dozen french fries or none between my fingers. Finding the fly on my pants is never a given, either. (That becomes a bigger problem as you age & lose some of the control over things) But hey, let's put it into perspective 40-50 years ago, there would not be more than 10% of us on this forum still alive to complain about these things. While it might be great if the side effects could be reduced, I'm glad to be alive to endure them at this point.
        Jan, 1975: Right I/O, followed by RPLND
        Dec, 2009: Left I/O, followed by 3xBEP

        Comment


        • #5
          For numbness and tingling, there isn't really any medications that I am aware of. However, if the neuropathy is painful, particularly the burning pain, then duloxetine, gabapentin and pregabalin may be worth asking your doctor about. The most data is probably for duloxetine but it is in patients receiving oxaliplatin and not cisplatin.

          Mike
          Oct. 2005 felt lump but waited over 7 months.
          06.15.06 "You have Cancer"
          06.26.06 Left I/O
          06.29.06 Personal Cancer Diagnosis Date: Got my own pathology report from medical records.
          06.30.06 It's Official - Stage I Seminoma
          Surveillance...
          Founded the Testicular Cancer Society
          6.29.13 Summited Mt. Kilimanjaro for 7th Cancerversary

          For some reason I do not get notices of private messages on here so please feel free to email me directly at mike@tc-cancer.com if you would like to chat privately so as to avoid any delays.

          Comment


          • #6
            Mine is not painful,primarily numbness, but like I said, it seems to be getting worse as I get older. Fortunately it comes & goes to dome extant, but on a bad day it can be hard to do things.
            Jan, 1975: Right I/O, followed by RPLND
            Dec, 2009: Left I/O, followed by 3xBEP

            Comment


            • #7
              I just started to get neruopothy in march 4 1/2 years later after treatment. Im taking a ton of tests to rule out anything else but im lretty sure its the neuro. I get dizzy,my feet hurt and the tingling for sure. Try bath salt baths, vitamins, just started taking gabapentin….i think we just have to deal with it bro and hope it passes.

              Comment


              • #8
                I would be surprised if your neuropathy was related to chemo that long ago, but I'm not an expert.
                Jan, 1975: Right I/O, followed by RPLND
                Dec, 2009: Left I/O, followed by 3xBEP

                Comment


                • #9
                  I had a good bit of neuropathy during 3xBEP (worse as the cycles progressed). It got much better in the two months following treatment but now has returned leaving my feet quite numb. Has anyone else had neuropathy return after it seemed to go away?

                  Comment

                  Working...
                  X